Alert archive / Texas / Gale Warnings in 2014

Gale Warning 4, NWS Houston/Galveston, TX

March 2, 2014

NWS Houston/Galveston, TX issued this gale warning at Mar 2, 2014, 7:19 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 7:19 PM CST (01:19 UTC)
Expired
Mar 3, 2014, 9:00 AM CST
In force
14 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WHUS74 KHGX 030119
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
719 PM CST SUN MAR 2 2014

...STRONG COLD FRONT TO MOVE OFFSHORE THIS EVENING...

.AT 7 PM A STRONG COLD FRONT IS MOVING OFF THE COAST AND WILL
CONTINUE WELL OFFSHORE OVERNIGHT. OFFSHORE WINDS WILL INCREASE IN
THE WAKE OF THE FRONT AND FREQUENT GUSTS TO GALE FORCE ARE LIKELY.

GMZ330-335-030930-
/O.UPG.KHGX.SC.Y.0027.140303T0300Z-140303T1500Z/
/O.NEW.KHGX.GL.W.0004.140303T0119Z-140303T1500Z/
/O.NEW.KHGX.SC.Y.0028.140303T1500Z-140303T1800Z/
MATAGORDA BAY-GALVESTON BAY-
719 PM CST SUN MAR 2 2014

...GALE WARNING IN EFFECT UNTIL 9 AM CST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. A SMALL
CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO NOON CST MONDAY.

* WINDS...NORTH NORTHWEST NEAR 25 KNOTS WITH FREQUENT GUSTS ABOVE
  34 KNOTS.

* BAYS...BECOMING VERY ROUGH.

* TIDES...FALLING TO AROUND 1 FOOT BELOW NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ350-355-370-375-030930-
/O.UPG.KHGX.GL.A.0003.140303T0500Z-140303T1200Z/
/O.NEW.KHGX.GL.W.0004.140303T0119Z-140303T1500Z/
/O.EXT.KHGX.SC.Y.0027.140303T1500Z-140303T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
719 PM CST SUN MAR 2 2014

...GALE WARNING IN EFFECT UNTIL 9 AM CST MONDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO NOON CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. 

* WINDS...NORTH NORTHWEST 25 TO 30 KNOTS. FREQUENT GUSTS ABOVE 34
  KNOTS.

* SEAS...BUILDING TO 5 TO 7 FEET NEARSHORE AND 7 TO 12 FEET BEYOND
  20 NM OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
547 
WHUS74 KHGX 030915
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
315 AM CST MON MAR 3 2014

...GALE WARNING IN EFFECT THROUGH 9 AM CST THIS MORNING...

.STRONG NORTH WINDS WILL FREQUENTLY GUST TO GALE FORCE THROUGH
MID MORNING. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH
THROUGHOUT THE REMAINDER OF THE DAY.

GMZ330-335-031715-
/O.CON.KHGX.GL.W.0004.000000T0000Z-140303T1500Z/
/O.CON.KHGX.SC.Y.0028.140303T1500Z-140303T1800Z/
MATAGORDA BAY-GALVESTON BAY-
315 AM CST MON MAR 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO NOON CST TODAY...

* WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 34 KNOTS...
  DIMINISHING TO 15 TO 20 KNOTS THIS AFTERNOON.

* BAYS...VERY ROUGH SUBSIDING TO CHOPPY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ350-355-370-375-031715-
/O.CON.KHGX.GL.W.0004.000000T0000Z-140303T1500Z/
/O.EXT.KHGX.SC.Y.0027.140303T1500Z-140303T2100Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
315 AM CST MON MAR 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 PM CST THIS AFTERNOON...

* WINDS...NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 34 KNOTS
  THROUGH MID MORNING...DIMINISHING TO 15 TO 25 KNOTS.

* SEAS...4 TO 6 FEET NEARSHORE AND 7 TO 11 FEET FROM 20 TO 60 NM
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
768 
WHUS74 KHGX 031300
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CST MON MAR 3 2014

...GALE WARNING IN EFFECT THROUGH 9 AM CST THIS MORNING...
...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

.STRONG NORTH WINDS WILL FREQUENTLY GUST TO GALE FORCE THROUGH
MID MORNING. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH
THROUGHOUT THE REMAINDER OF THE DAY. THE STRONG WINDS WILL PUSH
WATER OUT OF THE NORTHERN REACHES OF THE BAYS AND OUT OF THE SHIP
CHANNEL.

GMZ330-335-032100-
/O.NEW.KHGX.LO.Y.0006.140303T1300Z-140304T0000Z/
/O.CON.KHGX.GL.W.0004.000000T0000Z-140303T1500Z/
/O.CON.KHGX.SC.Y.0028.140303T1500Z-140303T1800Z/
MATAGORDA BAY-GALVESTON BAY-
700 AM CST MON MAR 3 2014

...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 34 KNOTS...
 DIMINISHING TO 15 TO 20 KNOTS THIS AFTERNOON.

* BAYS...VERY ROUGH SUBSIDING TO CHOPPY THIS AFTERNOON.

* WATER LEVELS...1 TO 2 FEET BELOW MEAN LOWER LOW WATER LEVELS
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ350-355-370-375-032100-
/O.CON.KHGX.GL.W.0004.000000T0000Z-140303T1500Z/
/O.CON.KHGX.SC.Y.0027.140303T1500Z-140303T2100Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
700 AM CST MON MAR 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 34 KNOTS 
  THROUGH MID MORNING...DIMINISHING TO 15 TO 25 KNOTS. 

* SEAS...4 TO 6 FEET NEARSHORE AND 7 TO 11 FEET FROM 20 TO 60 NM 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Mar 2, 5:42 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 2, 5:42 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
542 PM CST SUN MAR 2 2014

.AVIATION...
FRONT IS CURRENTLY MOVING THRU HOUSTON METRO AREA AND SHOULD BE
OFF THE COAST IN THE NEXT COUPLE HOURS. CAP HAS HELD AND SVR WX
NOT ANTICIPATED. NNW WINDS WILL INCREASE AND CIGS WILL LIKELY GO
INTO IFR TERRITORY BEHIND THE FRONT. LIGHT PRECIP WILL ALSO BE
MOVING WEST TO EAST THRU THE AREA DURING THE NEXT 3-5 HOURS.
ALREADY 31 DEGREES W/ FZRA AT CLL WITH REPORTS OF SLEET MIXED IN
VIA TWITTER. NOT SURPRISING & ADDED MENTION INTO UTS TAF AS WELL
AS THEY SHOULD HIT THE FREEZING MARK SHORTLY AS WELL. CIGS
GRADUALLY LIFT INTO MVFR TERRITORY IN THE MID/LATE MORNING HOURS
MON AND VFR SOMETIME IN THE MID/LATE AFTN HOURS.  47

&&

.PREV DISCUSSION... /ISSUED 344 PM CST SUN MAR 2 2014/
SHORT WAVE COMING INTO THE WESTERN CWA AND AFTER SEEING THE
SOUNDING FROM NEAR HOBBY AIRPORT HAVE DROPPED ANY FURTHER MENTION
OF SEVERE. ABUNDANT MOISTURE STILL IN PLACE AND SEA FOG CREEPING
INTO THE COASTAL AREAS. SHOWERS SHOULD FILL IN ACROSS THE AREA BUT
HAVE BACKED OFF ON QPF AS WELL. WILL STILL CARRY HIGHISH POPS BUT
FOR MAINLY SHOWERS. TEMPERATURE DROP HAS BEEN RUNNING 15-20
DEGREES IN LESS THAN HOUR WITH THE FROPA AND AS OF 3 PM 36-44
DEGREES WAS COMMON NORTH OF THE FRONT WHICH HAD JUST REACHED A
COLUMBUS TO MAGNOLIA TO LIVINGSTON LINE.

AS THIS VERY COLD AIRMASS PUSHES SOUTH THIS AFTERNOON AND NIGHT
EXPECTING WINDY CONDITIONS ACROSS THE WESTERN AND SOUTHERN AREAS
TO DEVELOP SO WILL MAINTAIN THE WIND ADVISORY. HAVE ALSO ISSUED
OUR FIRST WIND CHILL ADVISORY GIVEN THE NEW CRITERIA OF 10-15
DEGREES...NORTH TIER OF COUNTIES COULD SEE THESE READINGS MAINLY
BETWEEN AROUND 3 AM AND 8 AM. SOME CONCERN FOR SOME LIGHT
SLEET/GRAUPEL THIS EVENING THROUGH AROUND 3 AM FOR THE FAR
NORTHERN AREAS. PRECIP IS MOVING VERY QUICKLY NORTHEAST AND
TRANSLATING EASTWARD WITH THE ARRIVING UPPER TROUGH. THINKING NOW
IS THE PRECIP WILL COME TO AN END BEFORE ANY SIGNIFICANT
ACCUMULATION OF SLEET COULD OCCUR AND BEFORE TEMPERATURES DIP TO
THE MORNING LOWS. FOR NOW PLAN TO COVER THIS OCCURRENCE WITH AN
SPS.

TOMORROW SHOULD BE MOSTLY CLOUDY WITH SOME BREAKS WORKING IN FROM
THE NORTH BUT ANOTHER S/W IS HEADED THIS WAY ON TUESDAY AND WILL
GET THE MOIST UPGLIDE BACK IN FULL SWING BY LATE MONDAY NIGHT SO
EXPECTING SKIES TO BECOME MOSTLY CLOUDY TO CLOUDY WITH COLD
TEMPERATURES TRAPPED OVER THE AREA. S/W SHOULD ALSO LEAD TO
INCREASING RAIN CHANCES AGAIN TUESDAY MORNING WITH WIDESPREAD
LIGHT RAIN POSSIBLE BY NOON. A BREAK IN THE PRECIP SHOULD OCCUR
WEDNESDAY MORNING BUT NEXT AND MORE VIGOROUS S/W TRACKS THROUGH
CENTRAL TX AND SETX WEDNESDAY AFTERNOON SO RAIN CHANCES RETURN
WITH MORE LIGHT RAINS AND A NICE REINFORCING SHOT OF COLD AIR.
WARMING UP FRIDAY AS FLOW BECOMES SOUTHERLY IN RESPONSE TO THE
NEXT TROUGH DROPPING SOUTH THROUGH THE 4 CORNERS...FAVORING THE
ECMWF FOR NOW.

TEMPERATURES...HAVE BEEN ADJUSTED LOWER MORE OR LESS ACROSS THE
BOARD MORE IN LINE WITH OPNL ECMWF TEMPERATURES OR ENSEMBLE MEANS
IN THE EXTENDED.
45

MARINE...
SOME AREAS OF SEA FOG HAVE BEGUN TO DEVELOP NEAR THE
ENTRANCE TO GALVESTON BAY THIS AFTERNOON. THESE PATCHES OF FOG WILL
PERSIST UNTIL THE COLD FRONT PUSHES OFFSHORE. THE FRONT IS MOVING
INTO THE HOUSTON METRO AREA AND SHOULD BEGIN TO MOVE OFFSHORE FIRST
NEAR MATAGORDA BAY AROUND SUNSET AND THEN OFF THE COAST NEAR
GALVESTON AROUND 9PM. STRONG AND GUSTY NORTH WINDS WILL FOLLOW THE
FRONT. HAVE KEPT THE GALE WATCH IN PLACE FOR THE COASTAL WATERS AND
WILL ALLOW THE EVENING SHIFT TO DECIDE WHETHER TO REPLACE WITH A
GALE WARNING OR A SMALL CRAFT ADVISORY. EITHER WAY...HAZARDOUS
CONDITIONS ARE EXPECTED FOR ALL WATERS IN THE WAKE OF THE FRONT.

WINDS WILL BEGIN TO EASE LATE MONDAY AND TURN MORE NORTHEASTERLY
TUESDAY AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS THE NORTHERN GULF
IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      26  43  32  44  38 /  50   0  20  40  20
HOUSTON (IAH)              33  47  34  45  39 /  80  10  10  50  20
GALVESTON (GLS)            40  48  41  47  47 /  80  10  10  50  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM 1 AM TO 8 AM CST MONDAY FOR THE
     FOLLOWING ZONES: BRAZOS...BURLESON...GRIMES...HOUSTON...
     MADISON...TRINITY...WALKER...WASHINGTON.

     WIND ADVISORY UNTIL 9 AM CST MONDAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     JACKSON...LIBERTY...MATAGORDA...MONTGOMERY...WALLER...
     WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST MONDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     GALE WATCH FROM 11 PM CST THIS EVENING THROUGH LATE TONIGHT FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TO NOON CST MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Mar 2, 5:39 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
539 PM CST SUN MAR 2 2014

TXZ163-164-176-177-195>198-031200-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-WASHINGTON-
539 PM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

WIND CHILL ADVISORY IS IN EFFECT FOR WIND CHILLS DROPPING TO 14
TO 18 DEGREES TOWARDS MORNING. SOME PATCHY SLEET OR FLURRIES MIXED
INTO THE LIGHT RAIN...OR LIGHT FREEZING RAIN...MAY OCCUR DURING
THE EVENING AND EARLY MORNING HOURS THAT WILL MAKE TRAVELING UPON
ELEVATED ROADWAYS HAZARDOUS. IF TEMPERATURES DIP TO 24 F OR BELOW
TONIGHT...THEN A HARD FREEZE WARNING WILL BE REQUIRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ178-179-199-031200-
MONTGOMERY-POLK-SAN JACINTO-
539 PM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SOME PATCHY SLEET OR FLURRIES MIXED INTO THE LIGHT RAIN...OR
LIGHT FREEZING RAIN...MAY OCCUR DURING THE EVENING AND EARLY
MORNING HOURS THAT WILL MAKE TRAVELING UPON ELEVATED ROADWAYS
HAZARDOUS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-TXZ200-210>214-226-227-235>238-031200-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-HARRIS-JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY-
WALLER-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
539 PM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

DENSE SEA FOG HUGGING THE COASTLINE WILL REDUCE VISIBILITIES TO
LESS THAN 2 MILES UNTIL A COLD FRONT SCOURS OUT THE FOG BY 7 TO 8
PM.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 2, 3:47 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 PM CST SUN MAR 2 2014

TXZ163-164-176>179-195>199-031230-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS
347 PM CST SUN MAR 2 2014

TONIGHT SOME SLEET OR GRAUPEL...SMALL ICY PELLETS...MAY MIX IN
WITH THE LIGHT RAIN AND SHOWERS AS A VIGOROUS UPPER LEVEL
DISTURBANCE MOVES THROUGH THE AREA. TEMPERATURES WILL FALL TO NEAR
FREEZING ACROSS THE AREA BUT THE PRECIPITATION MAY COME TO AND
BEFORE THE FREEZING TEMPERATURES ARRIVE.

SOME PATCHES OF ICE MIGHT BE POSSIBLE BY MORNING AS TEMPERATURES
FALL INTO THE UPPER 20S IF THE VERY COLD WIND AND SLIGHTLY DRIER
AIR DOESN'T SUCCEED IN DRYING OFF THE SURFACE.
Special weather statement, Mar 2, 5:30 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
530 PM CST SUN MAR 2 2014

TXZ163-164-176>179-195>199-030400-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS
530 PM CST SUN MAR 2 2014

LIGHT SLEET OR SMALL ICY PELLETS MAY MIX IN WITH TONIGHT'S LIGHT
RAIN AS A NORTHEASTERN TEXAS UPPER LEVEL DISTURBANCE SKIRTS THE
AREA. BEHIND THIS AFTERNOON'S STRONG COLD FRONTAL PASSAGE...
TEMPERATURES HAVE QUICKLY FALLEN TO NEAR FREEZING AND ANY POST-
FRONTAL PRECIPITATION THAT DOES CONTINUE TO FALL WILL FALL THROUGH
A NEAR SURFACE SUB-FREEZING LAYER.

IF THE VERY COLD NORTH WIND AND SLIGHTLY DRIER AIR DOESN'T SUCCEED
IN DRYING OFF ROAD SURFACES...THEN PATCHES OF ICE MAY FORM EARLY
MONDAY MORNING AS TEMPERATURES FALL INTO THE UPPER 20S. NO ICE
ACCUMULATIONS ARE EXPECTED AT THE MOMENT WITH PRIMARILY ELEVATED
ROADWAYS...OR BRIDGES...BEING AT THE GREATEST RISK FOR HAZARDOUS
CONDITIONS.

IF PRECIPITATION BEGINS TO INCREASE LATTER TONIGHT FROM THE
WEST...THEN A SHORT FUSE WINTER WEATHER ADVISORY MAY BE NEEDED.
Local storm report, Mar 2, 6:47 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 PM CST SUN MAR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     FREEZING RAIN    COLLEGE STATION         30.60N  96.31W
03/02/2014  E0.01 INCH       BRAZOS             TX   TRAINED SPOTTER

            A THIN LAYER OF ICE BEING REPORTED UPON ELEVATED METAL
            SURFACES AND WINDOWS AROUND TAMU.

0614 PM     FREEZING RAIN    COLLEGE STATION         30.60N  96.31W
03/02/2014  E0.01 INCH       BRAZOS             TX   PUBLIC

            LIGHT GLAZE OF ICE ON WINDSHIELDS... LAWN EQUIPMENT...
            ETC. PICTURES ON TWITTER.

0636 PM     FREEZING RAIN    10 W SNOOK              30.49N  96.63W
03/02/2014  E0.01 INCH       BURLESON           TX   PUBLIC

            LIGHT GLAZE OF ICE REPORTED ON VEHICLES ACROSS SOUTHERN
            BURLESON COUNTY

&&

EVENT NUMBER HGX1400041 HGX1400042 HGX1400043

47

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:19 PM CSTSmall Craft AdvisoryHGX20 hr
Mar 2, 9:20 PM CSTHard Freeze WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Houston and 8 more12 hr
Mar 3, 7:00 AM CSTLow Water AdvisoryHGX11 hr
Mar 3, 9:26 AM CSTWinter Weather AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more27 hr
Mar 3, 2:16 PM CSTWinter Storm WarningHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 9 more22 hr

Nearby

Gale Warnings in Texas, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.